leg pain

white dove
By white dove Latest Reply 2009-11-18 10:30:08 -0600
Started 2009-11-17 13:39:22 -0600

Good afternoon everyone, I'm new here and have a question. I keep getting deep, aching pains in my legs and my doctor's don't think it's the neuropathy. Does anyone else have pains like this?

9 replies

kdroberts 2009-11-17 20:26:08 -0600 Report

Do you take a statin for cholesterol? Have you had your vitamin D levels checked?

Karen(Lamb)Garber 2009-11-17 20:53:05 -0600 Report

Hi there! I am new to this site too. I am really enjoying this place…such nice people!!
Anyway…I get those leg pains. Sometimes they wake me up from a sound sleep and it's like a "charlie horse"!! My toes arc out like a spider's legs. I have to get up and stand on my feet before everything shifts back to normal. Doc said I don't drink enough water during the day and that is part of the leg cramp thing…the onset of dehydration. I take a water pill daily and Doc said "what comes out must be replenished. So I drink lots and lots of water during the day. Hope this may help. It's free to try anyway…

white dove
white dove 2009-11-18 10:27:57 -0600 Report

Good morning Karen, nice to meet you! Yes, everyone here is so kind and I love being a part of this community. Oh, I used to get those darn spasms in my legs and found out with me, that is one of the symptoms of neuropathy. I still get those awful ones in my toes and know what you are talking about.lol Good grief, most of the time it will make my big toe separate from the others, or sometimes it pulls it backwards. May God bless you.

white dove
white dove 2009-11-18 10:25:03 -0600 Report

Good morning and what a precious little one I see in the picture! Yes, I take Zocor for the cholesterol, but I didn't know anything about having my vitamin D checked. Thank-you so much for mentioning that to me. I will ask my doctor. May God bless you.

kdroberts 2009-11-18 10:30:08 -0600 Report

Cramps like you describe are a known side effect of statins and are pretty common. I know several people on them and all have some kind of leg pain and it's a pretty bug reason people stop taking them. See if you can do an experiment and not take the zocor for a while and see if it gets better. Low vitamin D can also cause leg cramps.

cussinwolf 2009-11-17 17:05:10 -0600 Report

Has doc checked circulation in legs? Are your discs and vertebra good? There is a muscle type deal with diabetics that someone asked about that I never got a chance to get back to. It is called diabetic amyotrophy. I know from experience that pinched nerves in your back are not always the classic pain down the back of the leg. My pinch is a branch of the femoral nerve and it feels at times like I have a knife in the front of my thigh. Talk more with doc. Lord bless a good long hot soak in the bath!

white dove
white dove 2009-11-17 18:08:43 -0600 Report

Thank-you so much for writing to me. They have checked the circulation and said that it is good, but I do have some bulging discs and lots of back pain. My doctor said I have arthritis in my lower spine, but that it is not bad enough to cause this pain. I had never heard of that kind of neuropathy before and I truly appreciate you telling me about it. May God bless you. Have a blessed evening.

ptsparkle 2009-11-17 13:45:00 -0600 Report

My wife and I both have these issues. We both write them off to the neuropathy. I just deal with it, my wife has terrible pain in her feet at bedtime and uses a cream which helps somewhat.
Welcome to the site. There are many helpful and knowledgeable people here who love to help one another.